Alert archive / Tennessee / Winter Storm Warnings in 2016
Winter Storm Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this winter storm warning at Feb 16, 2016, 11:21 AM EST for 7 counties in Tennessee. It took effect at Feb 16, 2016, 4:00 PM EST. It was in force for 11 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2016, 11:21 AM EST (16:21 UTC)
- In effect from
- Feb 16, 2016, 4:00 PM EST
- Expired
- Feb 17, 2016, 3:16 AM EST
- In force
- 11 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 53 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 7:00 PM EST | SNOW 1.5 | 12 Sw Erwin, TN | 1.5 INCHES ESTIMATED AT SAMS GAP ALONG I-26 |
| Feb 16, 11:00 PM EST | SNOW 2 | 7 E Elizabethton, TN | 2 TO 3 INCHES ESTIMATED IN BUTLER |
| Feb 17, 1:00 AM EST | SNOW 1 | Mountain City, TN | |
| Feb 17, 1:00 AM EST | SNOW 2 | 5 Ne Mountain City, TN | 2 INCHES ESTIMATED AT AROUND 2900 FEET IN ELEVATION |
| Feb 17, 2:00 AM EST | SNOW 4 | 5 Se Gatlinburg, TN | MEASURED ON MOUNT LECONTE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614 WWUS44 KMRX 161621 AAA WSWMRX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1121 AM EST TUE FEB 16 2016 ...MORE SNOW ON THE WAY FOR NORTHERN TENNESSEE...INCLUDING THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS...THE NORTHERN CUMBERLAND PLATEAU AND SOUTHWEST VIRGINIA .A FAST MOVING LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION LATE TODAY AND OVERNIGHT TONIGHT. THIS SYSTEM WILL BRING RAIN AND SNOW TO THE MOUNTAINS OF EAST TENNESSEE...THE NORTHERN CUMBERLAND PLATEAU...THE NORTHERN TENNESSEE VALLEY AND SOUTHWEST VIRGINIA. SIGNIFICANT SNOW ACCUMULATIONS CAN BE EXPECTED...MAINLY ACROSS THE HIGHER ELEVATIONS OF THE EASTERN TENNESSEE MOUNTAINS. TNZ018-041-043-045-047-072-074-170100- /O.UPG.KMRX.WW.Y.0008.160216T2100Z-160217T0900Z/ /O.NEW.KMRX.WS.W.0004.160216T2100Z-160217T0900Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 1121 AM EST TUE FEB 16 2016 ...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * EVENT...RAIN AND SNOW WILL MOVE IN LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT. INITIALLY SNOW WILL FALL ONLY OVER THE VERY HIGHEST PEAKS...BUT THE SNOW LEVEL WILL GRADUALLY DROP THIS EVENING TO THE LOWEST ELEVATIONS. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED...ESPECIALLY AT ELEVATIONS ABOVE 3000 FEET. BELOW 3000 FEET ACCUMULATIONS WILL BE GENERALLY 1 TO 3 INCHES. * TIMING...LATE THIS AFTERNOON THROUGH 4 AM WEDNESDAY. * IMPACTS...THE SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY ON UNTREATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IN ADDITION...SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. TRAVEL IS DISCOURAGED. IF TRAVEL IS UNAVOIDABLE...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TNZ012>017-035-042-044-046-VAZ001-002-005-006-008-170100- /O.EXA.KMRX.WW.Y.0008.160216T2100Z-160217T0900Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 1121 AM EST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY. * EVENT...RAIN AND SNOW WILL MOVE IN LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT. INITIALLY TEMPERATURES WILL BE ABOVE FREEZING WITH NO ACCUMULATIONS...AS THE PRECIPITATION INCREASES IN INTENSITY EARLY THIS EVENING TEMPERATURES WILL DROP TO NEAR FREEZING AND THE SNOW WILL BEGIN TO ACCUMULATE. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...LOCALLY HIGHER AMOUNTS ACROSS THE HIGHEST ELEVATIONS OF THE NORTHERN PLATEAU AND SOUTHWEST VIRGINIA MOUNTAINS. * TIMING...LATE THIS AFTERNOON THROUGH 4 AM WEDNESDAY. * IMPACTS...THE SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY ON UNTREATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$ TNZ087-170100- /O.CON.KMRX.WW.Y.0008.160216T2100Z-160217T0900Z/ SOUTHEAST MONROE- INCLUDING THE CITY OF...COKER CREEK 1121 AM EST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY... * EVENT...RAIN AND SNOW WILL MOVE IN LATE THIS AFTERNOON AND CONTINUE TONIGHT. INITIALLY SNOW WILL FALL ONLY OVER THE VERY HIGHEST PEAKS...BUT THE SNOW LEVEL WILL GRADUALLY DROP THIS EVENING AS TEMPERATURES COOL TO NEAR OR BELOW FREEZING. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...ESPECIALLY AT ELEVATIONS ABOVE 3000 FEET. * TIMING...LATE THIS AFTERNOON THROUGH 4 AM TONIGHT. * IMPACTS...THE SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY ON UNTREATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$ TD
3 follow-up statements
149 WWUS44 KMRX 161928 AAA WSWMRX URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 228 PM EST TUE FEB 16 2016 ...ANOTHER ROUND OF WINTER WEATHER EXPECTED FOR NORTHEAST TENNESSEE...SOUTHWEST VIRGINIA...AND THE EAST TENNESSEE MOUNTAINS THIS EVENING AND OVERNIGHT... .A FAST MOVING LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON THROUGH TONIGHT. THIS SYSTEM WILL BRING RAIN AND SNOW TO THE MOUNTAINS OF EAST TENNESSEE...THE NORTHERN CUMBERLAND PLATEAU...THE NORTHERN TENNESSEE VALLEY AND SOUTHWEST VIRGINIA. SIGNIFICANT SNOW ACCUMULATIONS CAN BE EXPECTED...MAINLY ACROSS THE HIGHER ELEVATIONS OF THE EASTERN TENNESSEE MOUNTAINS. LIGHTER SNOWFALL ACCUMULATIONS ARE EXPECTED OVER SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AND THE NORTHERN PLATEAU. TNZ018-041-043-045-047-072-074-170900- /O.CON.KMRX.WS.W.0004.160216T2100Z-160217T0900Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 228 PM EST TUE FEB 16 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * EVENT...RAIN AND SNOW WILL MOVE IN LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT. INITIALLY SNOW WILL FALL ONLY OVER THE VERY HIGHEST PEAKS...BUT THE SNOW LEVEL WILL GRADUALLY DROP THIS EVENING TO THE LOWEST ELEVATIONS. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED...ESPECIALLY AT ELEVATIONS ABOVE 3000 FEET. BELOW 3000 FEET ACCUMULATIONS WILL BE GENERALLY 1 TO 3 INCHES. * TIMING...LATE THIS AFTERNOON THROUGH 4 AM WEDNESDAY. * IMPACTS...THE SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY ON UNTREATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IN ADDITION... SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. TRAVEL IS DISCOURAGED. IF TRAVEL IS UNAVOIDABLE...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TNZ037>039-170900- /O.EXA.KMRX.WW.Y.0008.160216T2100Z-160217T0900Z/ UNION-GRAINGER-HAMBLEN- INCLUDING THE CITIES OF...MAYNARDVILLE...RUTLEDGE...MORRISTOWN 228 PM EST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WINTER WEATHER ADVISORY FOR LIGHT SNOW...WHICH IS IN EFFECT UNTIL 4 AM EST WEDNESDAY. * EVENT...RAIN AND SNOW WILL MOVE IN LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT. INITIALLY TEMPERATURES WILL BE ABOVE FREEZING WITH NO ACCUMULATIONS...AS THE PRECIPITATION INCREASES IN INTENSITY EARLY THIS EVENING TEMPERATURES WILL DROP TO NEAR FREEZING AND THE SNOW WILL BEGIN TO ACCUMULATE. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED...WITH THE HIGHEST AMOUNTS FAVORING THE HILL AND RIDGE TOPS. * TIMING...LATE THIS AFTERNOON THROUGH 4 AM WEDNESDAY. * IMPACTS...THE SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY ON UNTREATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$ TNZ012>017-035-042-044-046-087-VAZ001-002-005-006-008-170900- /O.CON.KMRX.WW.Y.0008.160216T2100Z-160217T0900Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-SOUTHEAST MONROE- LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...BRISTOL...WARTBURG... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...COKER CREEK... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 228 PM EST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * EVENT...RAIN AND SNOW WILL MOVE IN LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT. INITIALLY TEMPERATURES WILL BE ABOVE FREEZING WITH NO ACCUMULATIONS...AS THE PRECIPITATION INCREASES IN INTENSITY EARLY THIS EVENING TEMPERATURES WILL DROP TO NEAR FREEZING AND THE SNOW WILL BEGIN TO ACCUMULATE. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...LOCALLY HIGHER AMOUNTS ACROSS THE HIGHEST ELEVATIONS OF THE NORTHERN PLATEAU AND SOUTHWEST VIRGINIA MOUNTAINS. * TIMING...LATE THIS AFTERNOON THROUGH 4 AM WEDNESDAY. * IMPACTS...THE SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY ON UNTREATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$
159 WWUS44 KMRX 170157 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 857 PM EST TUE FEB 16 2016 ...A LIGHT ROUND OF WINTER WEATHER STILL POSSIBLE FOR NORTHEAST TENNESSEE...SOUTHWEST VIRGINIA...AND THE EAST TENNESSEE MOUNTAINS THIS EVENING... .A FAST MOVING LOW PRESSURE SYSTEM IS MOVING THROUGH THE AREA TONIGHT. THIS SYSTEM WILL BRING RAIN AND SNOW TO THE MOUNTAINS OF EAST TENNESSEE...THE NORTHERN TENNESSEE VALLEY AND SOUTHWEST VIRGINIA. LIGHT SNOW ACCUMULATIONS CAN BE EXPECTED...MAINLY ACROSS THE HIGHER ELEVATIONS OF THE EASTERN TENNESSEE MOUNTAINS. LIGHTER SNOWFALL ACCUMULATIONS ARE EXPECTED OVER SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE AND THE SOUTHWEST VIRGINIA. TNZ012-013-035-037>039-087-170300- /O.CAN.KMRX.WW.Y.0008.000000T0000Z-160217T0900Z/ SCOTT TN-CAMPBELL-MORGAN-UNION-GRAINGER-HAMBLEN-SOUTHEAST MONROE- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...WARTBURG... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...COKER CREEK 857 PM EST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WINTER WEATHER ADVISORY. THE THREAT FOR SNOW HAS MOVED OUT OF THE AREA AND MOST LOCATIONS HAVE STAYED WARM ENOUGH TO RECEIVE MOSTLY RAIN. MOTORISTS AND PEDESTRIANS SHOULD STILL USE CAUTION WHILE TRAVELING WITH STANDING WATER AND ICE PATCHES POSSIBLE ON ROADS...IN PARKING LOTS...AND SIDEWALKS. $$ TNZ018-041-043-045-047-072-074-170900- /O.CON.KMRX.WS.W.0004.000000T0000Z-160217T0900Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 857 PM EST TUE FEB 16 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * EVENT...RAIN AND SNOW WILL CONTINUE TO MOVE THROUGH THE AREA TONIGHT. INITIALLY SNOW WILL FALL ONLY OVER THE VERY HIGHEST PEAKS...BUT THE SNOW LEVEL WILL GRADUALLY DROP THIS EVENING TO THE LOWEST ELEVATIONS. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED...ESPECIALLY AT ELEVATIONS ABOVE 3000 FEET. BELOW 3000 FEET ACCUMULATIONS WILL BE GENERALLY UP TO 1 TO 2 INCHES. * TIMING...THROUGH 4 AM WEDNESDAY. * IMPACTS...THE SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY ON UNTREATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IN ADDITION... SNOWFALL INTENSITIES WILL BE HEAVY ENOUGH TO SUBSTANTIALLY REDUCE VISIBILITIES AT TIMES. TRAVEL IS DISCOURAGED. IF TRAVEL IS UNAVOIDABLE...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TNZ014>017-042-044-046-VAZ001-002-005-006-008-170900- /O.CON.KMRX.WW.Y.0008.000000T0000Z-160217T0900Z/ CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...TAZEWELL...SNEEDVILLE...ROGERSVILLE... KINGSPORT...BRISTOL...GREENEVILLE...JOHNSON CITY...ELIZABETHTON... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 857 PM EST TUE FEB 16 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... * EVENT...RAIN AND SNOW IS MOVING THROUGH THE AREA TONIGHT. SNOW ACCUMULATIONS OF UP TO 1 INCH IS POSSIBLE... WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY IN THE HIGHER TERRAIN. * TIMING...THROUGH 4 AM WEDNESDAY. * IMPACTS...THE SNOW WILL CAUSE HAZARDOUS DRIVING CONDITIONS ESPECIALLY ON UNTREATED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW ARE EXPECTED OR OCCURRING...BUT ACCUMULATIONS ARE EXPECTED TO BE LIGHT. DRIVING AND WALKING MAY BE DIFFICULT ON UNTREATED ROADWAYS AND SIDEWALKS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. IF YOU MUST TRAVEL...SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. && $$
955 WWUS44 KMRX 170816 WSWMRX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 316 AM EST WED FEB 17 2016 TNZ018-041-043-045-047-072-074-170930- /O.CAN.KMRX.WS.W.0004.000000T0000Z-160217T0900Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG 316 AM EST WED FEB 17 2016 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WINTER STORM WARNING. HEAVY SNOW HAS ENDED ACROSS THE WARNED AREA AND THE WINTER STORM WARNING HAS BEEN CANCELLED. HOWEVER...SCATTERED LIGHT SNOW OR FLURRIES WILL CONTINUE ACROSS THE AREA INTO THE EARLY MORNING HOURS. ANY ADDITIONAL ACCUMULATIONS SHOULD BE MINIMAL...GENERALLY LESS THAN A HALF INCH. $$ TNZ014>017-042-044-046-VAZ001-002-005-006-008-170930- /O.CAN.KMRX.WW.Y.0008.000000T0000Z-160217T0900Z/ CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...TAZEWELL...SNEEDVILLE...ROGERSVILLE... KINGSPORT...BRISTOL...GREENEVILLE...JOHNSON CITY...ELIZABETHTON... JONESVILLE...WISE...NORTON...GATE CITY...LEBANON...ABINGDON 316 AM EST WED FEB 17 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WINTER WEATHER ADVISORY. ACCUMULATING SNOWFALL HAS ENDED ACROSS THE ADVISED AREA AND THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. HOWEVER...THERE WILL CONTINUE TO BE POCKETS OF FLURRIES INTO THE EARLY MORNING. LITTLE TO NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this winter storm warning went out at Feb 16, 11:21 AM EST, 0 minutes earlier.
Area forecast discussion, Feb 16, 11:21 AM EST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
1121 AM EST TUE FEB 16 2016
.DISCUSSION...A TRICKY FORECAST FOR THE NEXT 24 HOURS. A FAST
MOVING CLIPPER TYPE SYSTEM WILL MOVE ACROSS THE AREA LATE THIS
AFTERNOON THROUGH EARLY WEDNESDAY MORNING. MAIN FORCING IS FROM A
130KT JET MOVING ACROSS THE GULF COAST STATES PLACING THE AREA
UNDER THE FAVORED LEFT EXIT REGION. THE CIRCULATION AROUND THE JET
ENHANCES THE FRONTO-GENETIC BOUNDARY NEAR THE 850MB LOW TRACK. THE
850MB TRACK WILL MOVE ACROSS THE PLATEAU..CENTRAL VALLEY..THEN OVER
NORTHWEST NORTH CAROLINA. THIS PLACES THE BEST FRONTO-GENETIC
FORCING ACROSS THESE AREAS THIS EVENING.
THE MAIN QUESTION IS THE VERTICAL TEMPERATURE PROFILE. MODELS SHOW
THE FREEZING LEVEL NEAR THE 2500-3000 FEET AGL...SO THE HIGHER
ELEVATIONS HAVE A GOOD CHANCE OF SEEING A PERIOD OF MODERATE TO HEAVY
SNOW THIS EVENING THROUGH MIDNIGHT. THE TRICKY PART OF THE FORECAST
IS ACROSS THE NORTHERN HALF OF THE VALLEY. WILL THE STRONG FRONTO-
GENETIC FORCING BE ENOUGH TO CHANGE TO THE PRECIPITATION TO SNOW.
DO FEEL A CHANGE OVER TO SNOW IS POSSIBLE JUST NORTH OF THE 850MB
LOW TRACK...SO MORRISTOWN NORTHWARD COULD SEE SEVERAL HOURS OF
MODERATE TO HEAVY SNOW ASSOCIATED WITH THE FRONTO-GENETIC BAND.
WE HAVE ISSUED A WINTER WEATHER ADVISORY FOR THE PLATEAU...
NORTHEAST TENNESSEE...AND SOUTHWEST VIRGINIA FOR THIS EVENING
THROUGH EARLY WEDNESDAY MORNING.
HAVE MADE SOME ADJUSTMENTS TO HOURLY TEMPERATURE TO REFLECT
EXPECTED LARGE SCALE LIFT LOWERING TEMPERATURES LATE THIS AFTERNOON
AND EVENING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 51 36 50 32 / 90 60 10 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 43 33 45 30 / 80 80 10 10
OAK RIDGE, TN 42 33 46 30 / 80 80 10 10
TRI CITIES AIRPORT, TN 41 30 43 27 / 60 80 10 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST
WEDNESDAY FOR CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-MORGAN-
NORTHWEST CARTER-NORTHWEST GREENE-SCOTT TN-SOUTHEAST MONROE-
SULLIVAN-WASHINGTON TN.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 4 AM EST
WEDNESDAY FOR BLOUNT SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-
JOHNSON-SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST
GREENE-UNICOI.
VA...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM EST
WEDNESDAY FOR LEE-RUSSELL-SCOTT-WASHINGTON-WISE.
&&Hazardous weather outlook, Feb 16, 3:32 AM EST, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 332 AM EST TUE FEB 16 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-170845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 332 AM EST TUE FEB 16 2016 /232 AM CST TUE FEB 16 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A FAST MOVING LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION LATE TODAY AND TONIGHT. THIS SYSTEM WILL BRING RAIN AND SNOW TO THE AREA...WITH THE BEST CHANCES FOR SNOW ACROSS THE HIGHER ELEVATIONS. SIGNIFICANT SNOW ACCUMULATION IS POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS MAINLY ABOVE 3000 FEET. SOME MINOR ACCUMULATIONS WILL ALSO BE POSSIBLE ACROSS THE NORTHERN CUMBERLAND PLATEAU...NORTHEAST TENNESSEE...AND SOUTHWEST VIRGINIA...ESPECIALLY ON HILL AND RIDGE TOPS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY SNOWFALL REPORTS WILL BE APPRECIATED TODAY AND TONIGHT.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 3:25 AM EST | Winter Weather Advisory | MRX | Blount, Campbell, Carter, Claiborne, Cocke, Grainger and 13 more | 24 hr |
Nearby
Winter Storm Warnings in Tennessee, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.